Aa
Aa
A
A
A
Close
Avatar universal

Heart attack at 51

I am 52 now had a heart attck at 51, its been almost 6 months now.  I had a drug eluded stent in L artery it was 95% blocked.  I also had 100% blockage to righht side of heart which doctor did not do anything with due to there was a second artery hd taken over for blood flow to the right side of heart.  I also have 20-30% blockage in other artery which doctor stated with strong lipitor and diet change it should help this.  I am on Lipitor 80 mg. also effient, aspirin, and coreg, which was just changed from atenolol which I had been so tired and drained my doctor switched it. I also take lisinopril, and pepcid and iron because being on blood thinners at my age it caused other issues.  I have had several issues with vasalvega sincope since my heart attack  I just pass out.. My heart rate drops in the 40 at night and it wakes me up.  I dont sleep well anymore.  My life is really changed.  I have been fighting being depressed and angry and frustrated because before heart attack I took no pills now I take 10 a day.  I try to stay positive but its fake just to get past the day.  I dont want to be depressed but Im fighting it.. Please I need some advise to help me get past this. My husband has been wonderful. But I just feel like Im losing. I ned to talk to someone else that is going thru these same feelings.  I feel like Im going crazy soetimes my moods change so fast.
thanks for listening hope someone can help.

Lori
2 Responses
Sort by: Helpful Oldest Newest
63984 tn?1385437939
Coreg is a very potent beta blocker.  You didn't post the dosage, but when my dose was increased to 50mg daily I reacted as you seem to be feeling, and it was dropped to 25 mg daily.  It still worked, my ldl's dropped, my hdl's increased, and I felt better.  The payoff was that my ejection fraction improved greatly, which is the goal of the drug cocktail.  Lipitor shouldn't create fatigue, in my opinion and from experience.  
the good news, from your post, is that you are able to develop collateral arteries that take the place of the blocked arteries, and it sounds like the drugs are working.  If you are miserable, I would strongly urge you you ask your doctor if you could reduce the dosages and see how the blood tests go.  Also, exercise is so important as we recover, and if we aren't feeling well, we don't want to exercise.  
It's also possible that your heart attack changed the electrical pathways for your heart beats, creating a need for a pacemaker.  In my case that happened, and a pacemaker really helped me with the tachy/brady symptoms that led to fainting.  I'd discuss this with your doctor as well.

Keep us informed.  
Helpful - 0
Avatar universal
Lori I can understand some of what you are going through.  My MI was 2 months ago, just after loosing my wife. I am 58.   Right coronary artery 90% blocked, so they stented.   3 other arteries 20 to 30% blocked.    Taking some of the same drugs as you,  but only 5 mg of lipitor per day.  some of your fatigue could be due to your high dose of lipitor.  long term high dose lipitor has been shown to cause problems, including cognitive disfunction.

the  day after my MI I went on a strict plant based low fat diet akin to that advocated by Dr Esselstyn of the Clevenad Clinic.  He wrote Prevent and Reverse Heart Disease (2007)  My lipids as of last week are:  total Cholesteral of 111, Triglycerides of 107 and LDL of 54.  that's half of my prior numbers.   So I hope to come off the lipitor soon, once I discuss with my cardiologist.  

I am still dealing with a level of depression due to loosing my wife who I had cared for for the past year, and now dealing with this new health issue.  For me, exercise (walking) and diet changes seem to help, so this might be something for you to try for your fatigue and depression, and maybe it will also help get you off of some of the drugs, or at least lower the dosage.  

I wish you well

peter


Helpful - 0
Have an Answer?

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.